MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 15MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/400MM/RT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 15MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/400MM/RT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.003.860S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: (b)(4).Date of non-union is not known.Date of implant reported as approximately one year prior to removal.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review: (b)(4), manufacturing date: 01-may-2014, expiration date: 31-mar-2023.Part #: 04.003.860s, lot#: 7671625 (sterile) ¿ 15mm ti-lateral entry femoral recon nail-ex/400mm/rt - sterile.Quantity 6.Inspection sheet for inspection dimensional & final inspection met inspection acceptance criteria.Component parts reviewed: part 21069, lot: 7506606 for titanium received from (b)(4).(b)(4) certificate of test for titanium meets specification.Raw material receiving/putaway checklist meet specification.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.¿sterility documentation was reviewed and determined to be conforming.¿ device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal was performed due to atrophic non-union of a right femur on (b)(6) 2017.The original procedure was performed on an unknown date; it is believed to be about a year ago.Removed hardware included: one nail and two recon screws -all intact.The removal was completed without incident.The patient was revised to a large fragment plate and screws.Bone aspirate autograft was used for the non-union.It is noted that the patient is on fosamax.The procedure was completed successfully with the patient in stable condition.This report is for one (1) 15mm lateral entry femoral recon nail-ex.(b)(4).

Brand Name
15MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/400MM/RT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7189166
Report Number2939274-2018-50252
Device Sequence Number11017262
Product Code HSB
UDI-Device Identifier10886982083074
UDI-Public(01)10886982083074(17)230331(10)7671625
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K040336
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number04.003.860S
Device Catalogue Number04.003.860S
Device Lot Number7671625
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2017
Initial Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight92